Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 3, NWS Cleveland, OH

January 8, 20194 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jan 8, 2019, 2:48 PM EST for 4 counties in Ohio. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2019, 2:48 PM EST (19:48 UTC)
Expired
Jan 8, 2019, 3:18 PM EST
In force
30 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Erie County, OH, Huron County, OH, Sandusky County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 2:50 PM ESTHAIL 0.25Bellevue, OH
Jan 8, 2:50 PM ESTHAIL 11 Sw Bellevue, OH
Jan 8, 3:05 PM ESTTSTM WND GST 44Bellevue, OH
Jan 8, 3:11 PM ESTHAIL 0.25Milan, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS51 KCLE 081948
SVRCLE
OHC043-077-143-147-082030-
/O.NEW.KCLE.SV.W.0003.190108T1948Z-190108T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
248 PM EST TUE JAN 8 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northern Huron County in north central Ohio...
  Erie County in north central Ohio...
  Eastern Seneca County in northwestern Ohio...
  Southeastern Sandusky County in northwestern Ohio...

* Until 330 PM EST.

* At 247 PM EST, a severe thunderstorm was located 7 miles south of
  Green Springs, or 8 miles east of Tiffin, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Norwalk, Bellevue, Green Springs, Milan, Northern Milan,
  Bloomville, Monroeville, Republic, Flat Rock and Bloomingville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4104 8308 4121 8315 4130 8292 4139 8271
      4119 8234
TIME...MOT...LOC 1947Z 252DEG 45KT 4116 8302 

HAIL...0.75IN
WIND...60MPH
 
$$

Jamison
2 follow-up statements
843 
WWUS51 KCLE 082007
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
307 PM EST TUE JAN 8 2019

OHC143-147-082016-
/O.CAN.KCLE.SV.W.0003.000000T0000Z-190108T2030Z/
Seneca OH-Sandusky OH-
307 PM EST TUE JAN 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SENECA AND
SOUTHEASTERN SANDUSKY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4139 8271 4119 8234 4109 8283 4133 8285
TIME...MOT...LOC 2006Z 252DEG 45KT 4124 8271 

$$

OHC043-077-082030-
/O.CON.KCLE.SV.W.0003.000000T0000Z-190108T2030Z/
Huron OH-Erie OH-
307 PM EST TUE JAN 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHERN HURON AND ERIE COUNTIES...

At 306 PM EST, a severe thunderstorm was located near Norwalk, moving
east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Norwalk, Milan, Monroeville and Bloomingville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4139 8271 4119 8234 4109 8283 4133 8285
TIME...MOT...LOC 2006Z 252DEG 45KT 4124 8271 

HAIL...0.75IN
WIND...60MPH
 
$$

Jamison
255 
WWUS51 KCLE 082018
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
318 PM EST TUE JAN 8 2019

OHC043-077-082028-
/O.CAN.KCLE.SV.W.0003.000000T0000Z-190108T2030Z/
Huron OH-Erie OH-
318 PM EST TUE JAN 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HURON AND ERIE
COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4139 8271 4119 8234 4109 8283 4133 8285
TIME...MOT...LOC 2016Z 252DEG 45KT 4129 8251 

$$

Jamison

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 1:44 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 8, 1:44 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
144 PM EST Tue Jan 8 2019

.SYNOPSIS...
Low pressure will move through the lower Great Lakes today. A
warm front will move north into the area early today ahead of
the low. A cold front will quickly follow late morning into the
afternoon. Another cold front will drop across the area tonight.
Wednesday the low will deepen as it moves through New england
leaving a trough of low pressure west across the central Great
Lakes. High pressure will build into the area from the west
Thursday and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Still monitoring the potential for severe weather this afternoon
with scattered thunderstorms starting to develop in Northwest
Ohio. Looks like the best upper level support will be focused
across northern Ohio as the upper trough pivots eastward this
afternoon. Steepening low level lapse rates with a strong wind
field aloft suggest damaging winds will be the primary threat
through 8 PM.

Original...For today, weak low pressure will move east into the
lower lakes. A warm front will lift north into the area
followed quickly bay a cold front. By mid morning this triple
point should be half way across the region with increasing
moisture assent focused across the central and eastern half of
the area. Expect precip to be expanding through the morning with
highest pops east. Forecast soundings actually show weak cape
and will need to put in a small chance of thunder. Tonight a
second cold front goes through. Winds increase this evening and
the first half of the night to 20 to 25 knots or so with gusts
to 30 to 35 knots. Right now, just below advisory criteria. Main
concern would be at least initially along the lakeshore where
winds would be highest. For now, no headlines and will allow for
another model run. For tonight, rain should be ongoing across
far northeast OH and nwrn PA. Could be a few leftover showers
west half at 00Z which will be mixing with/changing to snow.
Models show colder air moving in through the evening east and
expect a transition to snow in nwrn PA 03-04Z time frame.
Guidance surface temps still well above freezing at 06Z but
after 06Z expect snow to eventually begin to accumulate
especially in higher terrain of nern OH and nwrn PA. Will have
roughly 2 to as much as 4 inches in inland nwrn pa by Wednesday
morning. Wednesday looks interesting as snow across the snowbelt
should be ongoing in northwest flow and 850mb temps -14C.
Instability to the lake is still conditional however model
sounding show favored dendrite growth and synoptic moisture to
help things along. Will have categorical pops and 4 inches or so
for the day.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Lake effect snow will be ongoing in the snow belt region of NW PA
and NE Ohio on Wednesday night into Thursday. Parameters don't look
quite as good as they did with yesterday's model runs with the
inversion over the lake at a marginal 5-6 kft and the short NW
fetch. However, the DGZ will still be fully saturated and the NW
flow will favor upslope areas so will have some light to moderate
accumulations across the snow belt. The biggest piece of uncertainty
for Wednesday night into Thursday will be what sort of Lake Huron
connection develops and moves into the Lake Erie snow belt region. A
300 to 310 layer average fetch typically will get into NW PA, but
some of the thermodynamics aren't great with just some conditional
instability and a marginal inversion height, so NW PA may only get
some extra snow with the added moisture from Lake Huron. However,
even the slightest of improvements in the profile could allow for
more than just a little extra snow, so something to bear watching.

Elsewhere, arctic high pressure will be building into the region and
western, non-snow belt areas will be dry throughout the period. As
the high creeps in on Thursday, dry, continental air will move into
the region and erode the lake effect from west to east, with only
some residual lake effect snow showers expected in NW PA by Friday.
For the first time in a long time, temperatures will be below normal
for the period with highs in the upper 20s to near 30 and lows in
the teens and low 20s, colder where the snowpack develops.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Arctic high pressure over the region will quickly depart for the
weekend as a new low pressure system enters from the southwest. The
shortwave trough supporting this low drops south of the area so the
low may only skirt by the forecast area to the southeast on Saturday
into Sunday. Will just leave generic 30-40 percent pops for Saturday
and Saturday night with the passing low with some residual rain
plausible on Sunday morning. For Sunday and Monday, an upper ridge
builds into the region and high pressure returns, allow for a dry
start to the beginning of next week. Temperatures through the period
appear to rebound to normal or even back above normal as the surface
low on Saturday ushers in some warmer air.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
A second round of convection with thunderstorms is possible this
afternoon into early evening. The best chance for storms will be
from CLE east including CAK, YNG, and ERI. Some storms could
produce 45kt wind gusts. A potent cold front will sweep through
the area this afternoon/early evening with a wind shift to
270-290 deg with gusts around 30kt post frontal, stronger at
ERI. The precip will transition from rain to snow around 01Z
mainly impacting ERI. Snow showers will become more numerous
throughout the night as colder air sweeps into the region. Low
level NW flow will target the typical snowbelt regions for the
most persistent and heaviest snowfall as this colder air
activates the lakes. Winds will become NW and gradually decrease
to 15 to 25 kts later Wednesday.

OUTLOOK...Non-VFR possible Wednesday through Thursday
especially across NE OH/NW PA in snow showers.

&&

.MARINE...
An active week continues on Lake Erie. Improving conditions on the
lake will allow for the current small craft advisory to be canceled
before 7 AM. This brief reprieve in strong winds this morning and
afternoon will allow for a short period without a small craft
advisory. A cold front will move across the lake tonight and winds
will increase ahead of and immediately behind the frontal passage
with sustained westerly winds up to 30 knots possible. Winds will
relax a bit to 20 to 25 knots and shift to the northwest for
Wednesday and this flow will persist through at least Thursday
night. Waves will also be on the increase and waves 5 to 9 feet or
greater can be expected off northeast Ohio, NW PA, and western NY.
With all of this in mind, have issued a small craft advisory through
Wednesday night, but this will need to be extended in time with the
nearshore forecast.

Arctic high pressure will build into the Great Lakes region on
Thursday and settle over the eastern Great Lakes on Friday, finally
allowing for rough conditions to subside on the lake. Low pressure
over the southern United States will move northeast towards the Ohio
Valley for Saturday, but at this point, will probably stay far
enough away from the lake to have too much impact.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 7 AM EST Thursday for LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...KEC/TK
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Jamison
MARINE...Sefcovic
Hazardous weather outlook, Jan 8, 5:56 AM EST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
556 AM EST Tue Jan 8 2019

OHZ003-006>008-017-018-027-028-036-037-091100-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-Crawford-Marion-
Morrow-
556 AM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

West winds could gust to 35 to 40 MPH late this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ009>014-019>023-029>033-038-047-089-091100-
Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-
Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning-Holmes-
Knox-Ashtabula Lakeshore-
556 AM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and tonight.

A few thunderstorms could develop this afternoon as mild, unstable
air moves north into the area. There is a chance that a few storms
could approach severe limits with gusty winds the most likely threat.

In addition, west winds could gust to 35 to 40 MPH this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001>003-091100-
Northern Erie-Southern Erie-Crawford-
556 AM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

West winds could gust to 35 to 40 MPH this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Accumulating snow is expected Wednesday into Thursday and may be
enough to require an advisory or warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-091100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
556 AM EST Tue Jan 8 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Winds will briefly approach Gale Force this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 8, 8:53 AM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
853 AM EST TUE JAN 8 2019

OHZ010-011-020-021-081445-
Summit-Medina-Lorain-Cuyahoga-
853 AM EST TUE JAN 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...NORTHEASTERN
MEDINA...NORTHERN SUMMIT AND EAST CENTRAL LORAIN COUNTIES...

At 852 AM EST, radar indicated strong thunderstorms were located
along a line extending from near Strongsville to Brunswick to near
Chippewa Lake. Movement was northeast at 45 mph. Winds in excess of
30 mph and pea size hail are possible with these storms.

LAT...LON 4157 8148 4156 8139 4145 8139 4144 8137
      4142 8137 4142 8139 4134 8139 4119 8156
      4114 8203 4119 8196 4141 8197 4163 8149
TIME...MOT...LOC 1352Z 245DEG 42KT 4139 8185 4124 8184 4112 8198

Jamison
Special weather statement, Jan 8, 9:50 AM EST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Cleveland OH
950 AM EST TUE JAN 8 2019

OHZ013-014-022-023-081515-
Geauga-Portage-Trumbull-Ashtabula Inland-
950 AM EST TUE JAN 8 2019

...A STRONG THUNDERSTORM WILL AFFECT TRUMBULL...NORTHEASTERN
PORTAGE...GEAUGA AND SOUTHERN ASHTABULA COUNTIES...

At 948 AM EST, a strong thunderstorm was located near Streetsboro, or
10 miles northwest of Ravenna, moving east at 35 mph. Additional
showers with gusty winds were located farther north just east of
Chardon.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Warren, Chardon, Niles, Hubbard, Cortland, Newton Falls, Lordstown,
Middlefield, Garrettsville, Kinsman, North Bloomfield, Orwell,
Burton, Andover, Mantua, West Farmington, Vienna Center,
Bristolville, Leavittsburg and Girard.

LAT...LON 4116 8052 4120 8125 4164 8126 4164 8111
      4165 8110 4166 8101 4167 8052
TIME...MOT...LOC 1448Z 266DEG 31KT 4129 8135

LaPlante
Special weather statement, Jan 8, 10:16 AM EST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1016 AM EST TUE JAN 8 2019

OHZ023-081545-
Trumbull-
1016 AM EST TUE JAN 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL COUNTY...

At 1015 AM EST, a strong thunderstorm was located over Bristolville,
or 7 miles north of Warren, moving east at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Warren, Cortland, Kinsman, North Bloomfield, Bristolville,
Leavittsburg, Vienna Center, Mecca, Johnston, Orangeville, Yankee
Lake, Champion Heights and Howland Center.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4124 8092 4150 8092 4150 8052 4127 8052
TIME...MOT...LOC 1515Z 259DEG 34KT 4135 8084

PS
Local storm report, Jan 8, 11:27 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1127 AM EST TUE JAN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TORNADO          1 NNW CORTLAND          41.35N 80.73W
01/08/2019                   TRUMBULL           OH   911 CALL CENTER

            ***PRELIMINARY*** STRUCTURAL DAMAGE HAS
            OCCURRED TO AN OUTHOUSE BUILDING IN CORTLAND
            JUST EAST OF MOSQUITO LAKE. TREES AND WIRES
            HAVE BEEN DOWNED IN OTHER LOCATIONS. A
            SURVEY TEAM WILL BE DISPATCHED THIS
            AFTERNOON.

&&

PS
Special weather statement, Jan 8, 2:05 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
205 PM EST TUE JAN 8 2019

OHZ003-006>009-017>019-027-028-036-037-081945-
Crawford-Seneca-Wyandot-Huron-Marion-Erie-Wood-Hancock-Ottawa-
Sandusky-Morrow-Lucas-
205 PM EST TUE JAN 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...WESTERN
HURON...ERIE...SENECA...MARION...SANDUSKY...WYANDOT...NORTHWESTERN
MORROW...CRAWFORD...WOOD...EASTERN HANCOCK AND LUCAS COUNTIES...

At 200 PM EST, radar indicated a line of thunderstorms extending
from Bowling Green to Findlay. Movement was east at 40 mph. Winds in
excess of 30 mph and pea size hail are possible with these storms.
Additional and potentially stronger storms will be possible as this
line moves east this afternoon.

LAT...LON 4169 8327 4154 8293 4163 8287 4160 8267
      4157 8274 4141 8250 4143 8240 4099 8266
      4099 8273 4089 8272 4042 8301 4044 8325
      4051 8325 4050 8342 4081 8350 4082 8367
      4172 8388
TIME...MOT...LOC 1901Z 155DEG 10KT 4144 8354 4065 8403

Jamison
Special weather statement, Jan 8, 2:46 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
246 PM EST TUE JAN 8 2019

OHZ007>011-018>021-027>031-036>038-047-082100-
Summit-Marion-Erie-Richland-Medina-Ottawa-Sandusky-Lorain-Wayne-Knox-
Holmes-Crawford-Seneca-Wyandot-Huron-Cuyahoga-Ashland-Morrow-
246 PM EST TUE JAN 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...RICHLAND...
ERIE...SENECA...MEDINA...EASTERN SANDUSKY...NORTHERN MORROW...
WAYNE...CRAWFORD...LORAIN...HOLMES...HURON...CUYAHOGA...NORTHERN
MARION...ASHLAND...WYANDOT...SUMMIT AND NORTHEASTERN KNOX COUNTIES...

At 245 PM EST, radar indicated strong thunderstorms were located
along a line extending from Elyria to near Loudonville. Movement was
northeast at 50 mph.

Wind gusts of up to 55 mph and up to half inch hail are possible
with these storms.

Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Mansfield, Marion, Medina, Wooster,
Sandusky, Ashland, Tiffin, Norwalk, Fremont, Willowick, Bucyrus,
Western Vermilion, Vermilion, Upper Sandusky, Port Clinton and
Millersburg.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.

LAT...LON 4068 8341 4158 8303 4154 8292 4165 8286
      4165 8277 4157 8277 4164 8269 4163 8267
      4163 8268 4156 8276 4141 8248 4154 8201
      4153 8172 4172 8138 4164 8149 4144 8137
      4099 8139 4091 8142 4091 8165 4044 8167
TIME...MOT...LOC 1945Z 246DEG 65KT 4138 8214 4071 8219

Griffin

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:50 AM ESTSmall Craft AdvisoryCLE66 hr
Jan 8, 7:19 AM ESTSpecial Weather StatementCLECrawford, Seneca, Wyandot41 min
Jan 8, 7:57 AM ESTSpecial Weather StatementCLEHuron63 min
Jan 8, 8:21 AM ESTSevere Thunderstorm WarningCLELorain, Medina39 min
Jan 8, 8:53 AM ESTSpecial Weather StatementCLECuyahoga52 min
Jan 8, 9:50 AM ESTSpecial Weather StatementCLEGeauga, Trumbull25 min
Jan 8, 10:16 AM ESTSpecial Weather StatementCLETrumbull29 min
Jan 8, 10:43 AM ESTSevere Thunderstorm WarningCLETrumbull17 min
Jan 8, 2:05 PM ESTSpecial Weather StatementCLECrawford, Erie, Hancock, Huron, Lucas, Marion and 5 more40 min
Jan 8, 2:46 PM ESTSpecial Weather StatementCLEAshland, Crawford, Cuyahoga, Erie, Holmes, Huron and 8 more74 min
Jan 8, 3:22 PM ESTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina38 min
Jan 8, 3:27 PM ESTSevere Thunderstorm WarningCLEPortage, Summit19 min
Jan 8, 3:34 PM ESTWinter Storm WarningCLEGeauga51 hr
Jan 8, 3:34 PM ESTWinter Weather AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lorain, Medina, Portage and 2 more51 hr
Jan 8, 3:37 PM ESTSevere Thunderstorm WarningCLEGeauga, Lake38 min
Jan 8, 3:39 PM ESTSevere Thunderstorm WarningCLEPortage, Trumbull51 min
Jan 8, 3:44 PM ESTSevere Thunderstorm WarningCLECuyahoga, Medina, Summit43 min
Jan 8, 5:10 PM ESTSpecial Weather StatementCLECuyahoga, Erie, Huron, Lorain50 min
Jan 8, 6:01 PM ESTSpecial Weather StatementCLEAshtabula, Cuyahoga, Geauga, Lake, Medina, Portage and 2 more44 min
Jan 8, 6:57 PM ESTSpecial Weather StatementCLEAshtabula, Geauga, Mahoning, Portage, Trumbull63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.